MAUDE Adverse Event Report: IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER

IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number ICRC035158
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imperative care, inc.Received the proximal segment of the zoom 35 catheter for investigation.Investigation confirmed shaft breakage and suggested that an axial force was applied during the procedure, stretching the shaft materials prior to the device breaking.Investigation determined that a distal segment of the zoom 35 had broken off from the catheter and was not returned.Investigation demonstrated stretched coil, and outer jacket at the break location.Additionally, there were kinks present in the distal section of the catheter.Further follow-ups with the customer determined that there was no evidence of tortuous anatomy, stenosis/calcification, abnormal interaction between adjunctive devices, or use error contributing to the complaint.Based on the complaint information provided and device investigation the exact root cause could not be determined.The manufacturing records for the zoom 35 were reviewed and demonstrated that the product met all the design and manufacturing specifications.
 
Event or Problem Description
Access was obtained with a tracstar access catheter over a guidewire during an evaluation of a patient with iih (idiopathic intracranial hypertension).The tracstar was parked at the internal jugular vein.A zoom 35 was advanced through the tracstar into left transverse venous sinus without issue.The zoom 35 was then advanced across to the right sigmoid venous sinus over the guidewire.The guidewire was removed and zoom 35 hub was connected via tubing to the acist contrast injector machine.No contrast was injected.The physician intended to use the zoom 35 for diagnostic purposes; to measure the venous pressure throughout various locations in the venous sinus anatomy.Multiple measurements were taken to look for a large change in pressures throughout the venous sinus anatomy.While retracting only the zoom 35 back to the left venous sinus, the treating physician felt resistance.As a result, the physician retracted both the tracstar and zoom 35 together as a system.The physician saw, under fluoroscopy, that the inner coil of the zoom 35 had unraveled, and it was "trailing" the zoom 35 tip.The entire zoom 35 was removed with the tracstar, and both catheters were removed together from the patient without any patient complications.There was no major tortuosity or presences of stenosis/calcification observed, and there were no pre-existing implants present.There were no kinks observed on the tracstar or zoom 35, and no issues with the other devices.A new tracstar and a new zoom 35 were used to successfully complete the procedure without any patient complications.As a precautionary step, the physician performed a complete scan of the patient, and no foreign objects were observed.No patient sequelae reported.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
IMPERATIVE CARE. INC
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE, INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell
campbell, CA 95008-6609
MDR Report Key17927909
Report Number3014590708-2023-00030
Device Sequence Number20481847
Product Code NRY
UDI-Device Identifier00812212030443
UDI-Public00812212030443
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K210996
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2024
Device Model NumberICRC035158
Device Catalogue NumberICRC035158
Device Lot NumberF2304201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDEWIRE 0.035"; PENUMBRA SELECT CATHETER; SYNCHRO SELECT .014"; TRACSTAR 95
Patient SexUnknown